Format

Send to

Choose Destination
See comment in PubMed Commons below
Target Oncol. 2009 Dec;4(4):307-10. doi: 10.1007/s11523-009-0127-8. Epub 2009 Nov 7.

Sorafenib-induced hand-foot skin reaction: a Koebner phenomenon?

Author information

1
Department of Dermatology, Institut Claudius Regaud, Centre de Lutte contre le Cancer, 20-24 rue du Pont Saint-Pierre, 31052, Toulouse, France. sibaud.vincent@claudiusregaud.fr

Abstract

Sorafenib is a tyrosine kinase inhibitor prescribed primarily for the management of metastatic kidney cancer. It exhibits a good safety profile, but is the cause of a number of dermatological adverse effects. The most common and often the most troublesome is a specific hand-foot skin reaction (HFSR) affecting at least 30% of patients. It occurs predominantly on hyperkeratotic areas of the hands and feet that are subject to chronic pressure, suggesting the role played by repeated subclinical traumas in its pathophysiological mechanism. We report here two new cases of sorafenib-induced HFSR, but associated with identical lesions occurring on specific areas of friction (scar, elbows) and suggestive of a Koebner phenomenon. This provides information about the origin of the palmar and plantar lesions observed with sorafenib.

PMID:
19894099
DOI:
10.1007/s11523-009-0127-8
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center